See Alike in...

Alike App

Browser

Livingasazebra

464d

I got a cannula put in for an MRI scan on Tuesday. By last night (Friday) I noticed I got redness and like tiny little bumps around the cannula site. By much later on that night it got itchy. It still itches a lot and is red/bumpy. Is this an infection or what? I searched it up and ppl said it would clear on its own but I want to ask here has anyone had this before and did it go away or was it an infection?

Top reply
    • Mariex

      463d

      I'm allergic to the dye used for MRI scans. The cannula itself is not a problem. The tape causes irritation and a rash but the dye used for contrast in the scan causes a more severe reaction for me. I get swelling, itching and hives all over.

    • Mariex

      463d

      I'm allergic to the dye used for MRI scans. The cannula itself is not a problem. The tape causes irritation and a rash but the dye used for contrast in the scan causes a more severe reaction for me. I get swelling, itching and hives all over.

    • geonaut

      464d

      Yeah, I had to wear medical tape on the same bits of skin for two months last fall when I got badly burned. The adhesive tugs on the skin and irritates it, so after multiple days it causes dermatitis. Definitely don't itch it and be super gentle with the skin, if it's irritated it can start weeping like an open wound. Ice packs and allergy medicine help a ton with the discomfort! Cold feels sooooo good!!! Having fans blowing on my skin helped me sleep with the itchiness. Anti-itch cream helps too but try to avoid ones with hydrocortisone. If you start getting full body hives or red streaks in your skin around the cannula site or pus that's all signs of things that need medical attention.

    • itsGarfield

      464d

      I get this every time due to intolerance to latex and adhesives

    • tanaka

      464d

      I've had this before!! I actually don't know what it is, my mom thought it was an allergic reaction to the adhesive, but we're both not entirely sure. Try not to touch it or itch it, the way I prevented this is using nasal spray around the area you plan to put the adhesive on! It worked immediately and after a while of using it, I didn't need it anymore!! Just don't itch it, trust me!!

      • geonaut

        464d

        @tanaka I agree, my roommate is a nurse and she's told me that people get irritation rashes and allergic reactions to adhesive all the time. Especially if you've had that adhesive on for multiple days.

      • Livingasazebra

        464d

        @tanaka ok thank you 💗

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Alike health

It is possible that the redness and bumps around the cannula site could be a mild allergic reaction or irritation from the tape or cannula itself. Some people have mentioned similar experiences, and it usually clears up on its own. However, if the area becomes very warm, swollen, or increasingly tender to touch, it might be a sign of infection, and you should consult a healthcare professional.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion